Virginia, 2015Flash Flood in Virginia, June 1 to 2, 2015
June 1 to 2, 2015 · NWS LWX · 1 event in 1 county or zone
A cold front slowly approached and moved south through the Mid Atlantic late in the day. Ahead of the front, southerly flow ushered in a warm and moist air mass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front slowly approached and moved south through the Mid Atlantic late in the day. Ahead of the front, southerly flow ushered in a warm and moist air mass. Numerous showers and thunderstorms with embedded strong to severe storms formed to the southwest and progressed to the northeast prior to the cold frontal passage. This activity produced copious amounts rain and led to flash flooding across the Central Foothills.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 1, 8:42 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 1, 8:42 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
942 PM EDT MON JUN 1 2015
.SYNOPSIS...
A COLD FRONT WILL SLOWLY PASS THROUGH THE AREA TONIGHT THROUGH
TUESDAY. THE BOUNDARY WILL STALL TO THE SOUTH DURING THE MIDDLE
PORTION OF THE WEEK BEFORE DIMINISHING LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
BROAD SFC LOW PRESSURE IS LOCATED OVER THE MID-ATLANTIC THIS
EVENING...WITH A STALLED FRONT WHICH EXTENDS ALONG THE MASON-DIXON
LINE THEN SOUTHWARD ALONG THE APPALACHIANS. DEW POINTS HAVE
DROPPED INTO THE 50S NEAR CUMBERLAND. A MESOLOW CAN BE SEEN IN
RADAR OVER N-CENTRAL MD. A CLOSED UPPER LOW IS LOCATED OVER TN
WITH DEEP SW FLOW AHEAD OF IT...PARALLEL TO THE FRONT.
SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS EXIST AROUND THE
REGION. THE NORTHERN ONE NEAR BALTIMORE HAS UNDERGONE
STRATIFICATION...BUT THE ONES TOWARD CENTRAL VA STILL CONTAIN
NOTABLE CONVECTIVE CHARACTERISTICS WHERE SOME INSTBY STILL EXISTS.
EXCEPT FOR AN ISOLATED STRONGER CORE...THE BIGGEST CONCERN WILL BE
HEAVY RAIN AND FLOODING FOR THE REMAINDER OF THE NIGHT. AFTER
THE CLUSTER FROM CENTRAL VA MOVES ACROSS THE AREA...THERE MAY BE A
BIT OF A DOWNTURN IN ACTIVITY. HOWEVER WITH THE STALLED FRONT AND
BROAD OVERRUNNING EXPECT THERE TO BE THE POTENTIAL FOR SHOWERS
THROUGHOUT THE NIGHT. WE MAY BE ABLE TO EVENTUALLY TRIM OUT SOME
OF THE WESTERN COUNTIES IN THE FLASH FLOOD WATCH AS THE HEAVIEST
RAIN IS ALIGNING TO THE EAST. SOME FOG WILL LIKELY DEVELOP
OVERNIGHT AS WELL IN THE MOIST LOW LEVEL AIRMASS. THE SLIGHTLY
COOLER/DRIER AIR IS EXPECTED TO MAKE SOME INROADS TONIGHT...BUT A
LITTLE UNCERTAIN HOW FAR.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE COLD FRONT WILL CONTINUE TO DROP SOUTH TUESDAY EVENTUALLY
PASSING THROUGH THE CENTRAL SHENANDOAH VALLEY DURING THE AFTERNOON
HOURS OF TUESDAY. A POTENT UPPER-LEVEL LOW WILL CONTINUE TO SPIN
OVER THE TENNESSEE VALLEY. THE SOUTHWEST FLOW ALOFT WILL OVERRUN
COOLER AIR FROM THE NORTHERLY FLOW BEHIND THE FRONT...RESULTING IN
PLENTY OF CLOUDS ALONG WITH SHOWERS. THE BEST CHANCE FOR SHOWERS
WILL BE ACROSS CENTRAL AND SOUTHERN AREAS...CLOSER TO THE
BOUNDARY. LOCALLY HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE ACROSS
THE CENTRAL SHENANDOAH VALLEY PERHAPS INTO EXTREME SOUTHERN
MARYLAND WHERE THERE MAY BE MORE INSTABILITY.
MAX TEMPERATURES TUESDAY WILL BE MUCH COOLER AND WELL BELOW CLIMO
DUE TO THE NORTHERLY FLOW BEHIND THE FRONT ALONG WITH PLENTY OF
CLOUDS. MAX TEMPS ARE FORECAST TO RANGE FROM THE MIDDLE 60S NEAR
THE MASON-DIXON LINE TO THE UPPER 60S/LOWER 70S NEAR WASHINGTON
AND BALTIMORE TO THE MID AND UPPER 70S IN THE CENTRAL SHENANDOAH
VALLEY.
THE BOUNDARY WILL STALL OUT TO THE SOUTH FOR TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT WHILE THE UPPER-LEVEL LOW CONTINUES TO SPIN OVER
THE TENNESSEE VALLEY. PLENTY OF CLOUDS ALONG WITH UNUSUALLY COOL
CONDITIONS ARE EXPECTED FOR THIS TIME OF YEAR. RAIN IS LIKELY
DURING THIS TIME. THE HIGHEST CONFIDENCE FOR RAIN WILL BE ACROSS
CENTRAL AND SOUTHERN AREAS...BUT THE LATEST GUIDANCE HAS TRENDED
FARTHER NORTH INTO NORTHERN AREAS AS WELL. TRENDED THE FORECAST
THIS WAY...BUT THAT TREND MAY HAVE TO CONTINUE.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
A CUT-OFF MIDDLE AND UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY
WORK EASTWARD ACROSS THE TENNESSEE VALLEY AND MID ATLANTIC REGION
THURSDAY THROUGH FRIDAY. EXPECT THE CHANCE FOR SHOWERS AND AN
ISOLATED THUNDERSTORM IN SPOTS WITH RESPECT TO THE MID AND UPPER
LEVEL LOW WITH THE BETTER CHANCE ON THURSDAY. RAIN COVERAGE AND
INTENSITY SHOULD DIMINISH THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A
WEAK SURFACE AREA OF HIGH PRESSURE BUILDS IN FROM THE WEST.
THE NEXT UPPER LEVEL LOW PRESSURE SYSTEM WILL ARRIVE LATE SATURDAY
INTO SUNDAY...POSSIBLY SLOWING DOWN IN ITS EASTWARD PROGRESSION LATE
SUNDAY INTO SUNDAY NIGHT. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS AHEAD OF THE SYSTEM EACH PERIOD. AN ASSOCIATED COLD
FRONT WILL STALL MONDAY...ALLOWING FOR ADDITIONAL SHOWERS TO DEVELOP
IN THE REGION.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
WAVES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE AREA THROUGH TONIGHT. THE GREATEST IMPACTS WILL BE THROUGH 06Z
GIVE OR TAKE A COUPLE HOURS...WITH LESS INTENSE SHOWERS EXPECTED
THEREAFTER. HOWEVER...LOCAL REDUCTIONS TO IFR WILL BE POSSIBLE AND
WILL HAVE TO BE HANDLED WITH AMENDMENTS IN THIS DYNAMIC SITUATION.
THE STRONG WIND THREAT HAD GREATLY DIMINISHED. CLOUDS WILL LOWER
INTO THE MVFR AND POSSIBLY IFR CATEGORY LATER TONIGHT INTO TUESDAY
MORNING. VSBYS MAY BE REDUCED TO THE SAME CATEGORIES IN FOG.
OUTSIDE OF THUNDERSTORM-INFLUENCED WINDS...THE PREVAILING
DIRECTION WILL BECOME NORTHERLY AFTER THE FRONT SLIPS
THROUGH...TIMING UNCERTAIN BUT SPEED WILL REMAIN LIGHT.
SHOWERS ARE LIKELY TUESDAY MORNING...BUT THERE MAY BE SOME DRIER
AIR THAT WORKS ITS WAY IN FOR A LULL IN ACTIVITY TUESDAY
AFTERNOON. THE BEST CHANCE FOR THE LULL WILL BE ACROSS THE
NORTHERN TERMINALS.
WARM AIR WILL CONTINUE TO OVERRUN COOL AIR BEHIND A COLD FRONT
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. MORE LOW CLOUDS ARE
EXPECTED WITH IFR/MVFR CONDITIONS. RAIN IS LIKELY DURING THIS
TIME.
MVFR OR IFR CONDITIONS POSSIBLE THURSDAY THROUGH FRIDAY WITH
SHOWERS AND THUNDERSTORMS DEVELOPING IN THE REGION.
&&
.MARINE...
THE MOST IMMEDIATE THREAT OVER THE WATERS IS THE POTENTIAL FOR
STRONG THUNDERSTORMS AND GUSTY WINDS. THE STRONGEST STORMS WILL BE
AFFECTING THE SOUTHERN WATERS LATE THIS EVENING INTO THE
OVERNIGHT. GRADIENT WINDS APPEAR LIKE THEY WILL SUPPORT THE SCA TO
EITHER EXPIRE AT MIDNIGHT ON SCHEDULE OR BE CANCELLED EARLY. WINDS
WILL BE VRB DUE TO THE INFLUENCE OF STORMS...BUT THE PREVAILING
DIRECTION WILL BECOME NORTHERLY AS A FRONT SLIPS SOUTHWARD
TONIGHT.
THE GRADIENT WILL WEAKEN TONIGHT INTO TUESDAY AS A COLD FRONT
DROPS THROUGH. HOWEVER...NORTH TO NORTHEAST WINDS ARE EXPECTED TO
INCREASE BEHIND THE FRONT TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE
BAY AND LOWER TIDAL POTOMAC DURING THIS TIME.
A NORTHEAST FLOW WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT AS
THE BOUNDARY STALLS OUT TO OUR SOUTH. A SMALL CRAFT ADVISORY MAY
BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS TIME.
NO MARINE HAZARDS THURSDAY THROUGH FRIDAY.
&&
.CLIMATE...
UNUSUALLY COOL CONDITIONS ARE EXPECTED BEHIND A COLD FRONT FOR
TUESDAY AND WEDNESDAY DUE TO NORTHERLY WINDS AND PLENTY OF CLOUDS.
BELOW ARE THE RECORD LOW MAX TEMPS FOR THOSE DATES.
TUESDAY JUNE 2ND...
IAD: 64 DEGREES IN 1975
DCA: 53 DEGREES IN 1907
BWI: 53 DEGREES IN 1907
WEDNESDAY JUNE 3RD...
IAD: 56 DEGREES IN 1997
DCA: 58 DEGREES IN 1997
BWI: 57 DEGREES IN 1997
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 6 AM EDT TUESDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 6 AM EDT TUESDAY FOR MDZ004>006-011-
013-014-016-503>508.
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT TUESDAY FOR VAZ026>031-
038>040-050>056-501-502-505>507.
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT TUESDAY FOR WVZ050-053-055.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ532>534-
537-540>543.
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 6 AM EDT WEDNESDAY
FOR ANZ530>534-537>543.
FLASH FLOOD WATCH UNTIL 6 AM EDT TUESDAY FOR ANZ535-538.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM EDT WEDNESDAY
FOR ANZ536.
&&
SYNOPSIS...BJL
NEAR TERM...ADS
SHORT TERM...BJL
LONG TERM...KLW
AVIATION...BJL/ADS/KLW
MARINE...BJL/ADS/KLW
CLIMATE...LWXHazardous weather outlook, Jun 1, 9:45 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1045 PM EDT MON JUN 1 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-021645-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1045 PM EDT MON JUN 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS WELL AS THE
VIRGINIA PIEDMONT. PLEASE REFER TO FLASH FLOOD WATCH MESSAGE
WBCFFALWX FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PERIODS OF HEAVY RAINFALL ARE EXPECTED TUESDAY THROUGH THURSDAY.
HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH FLOODING OF SMALL
STREAMS...CREEKS AND URBAN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY BUT REPORTS OF HEAVY RAINFALL
AND FLOODING WOULD BE GREATLY APPRECIATED.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-021645-
WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1045 PM EDT MON JUN 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
THERE IS A FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTHERN
AND CENTRAL VIRGINIA...EASTERN WEST VIRGINIA AND NORTH-CENTRAL
MARYLAND FROM THROUGH LATE TONIGHT. PLEASE REFER TO FLASH FLOOD
MESSAGE WBCFFALWX FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PERIODS OF HEAVY RAINFALL ARE EXPECTED TUESDAY THROUGH THURSDAY.
HEAVY RAINFALL FROM THUNDERSTORMS MAY LEAD TO LOCALIZED FLASH
FLOODING OF SMALL STREAMS...CREEKS AND URBAN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED BUT REPORTS OF HEAVY
RAINFALL AND FLOODING WOULD BE APPRECIATED.
In the hours before
Local storm report, Jun 1, 9:42 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1042 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 2 NNW KARO 38.89N 78.26W
06/01/2015 E1.00 INCH WARREN VA PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER LWX1500202
DHLocal storm report, Jun 1, 9:43 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1043 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 3 N BENTONVILLE 38.87N 78.33W
06/01/2015 E1.75 INCH WARREN VA PUBLIC
GOLF BALL SIZE HAIL
&&
EVENT NUMBER LWX1500203
DHLocal storm report, Jun 1, 9:45 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1045 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 SE BELMONT 39.06N 77.50W
06/01/2015 E1.00 INCH LOUDOUN VA PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER LWX1500204
DHLocal storm report, Jun 1, 9:46 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1046 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 1 SE COUNTRYSIDE 39.04N 77.41W
06/01/2015 E1.00 INCH LOUDOUN VA PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER LWX1500205
DHLocal storm report, Jun 1, 9:55 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1055 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG 2 E VANVILLE 39.38N 77.95W
05/31/2015 BERKELEY WV TRAINED SPOTTER
LOCUST TREE BROKEN OFF ABOUT 15 FEET ABOVE GROUND
0728 PM HAIL 1 N SHANKS 39.33N 78.69W
05/31/2015 M0.88 INCH HAMPSHIRE WV TRAINED SPOTTER
0730 PM TSTM WND DMG 3 SSW AUGUSTA 39.25N 78.67W
05/31/2015 HAMPSHIRE WV 911 CALL CENTER
TREE DOWN ON FORD HILL ROAD
0730 PM TSTM WND DMG 2 E ROMNEY 39.35N 78.71W
05/31/2015 HAMPSHIRE WV 911 CALL CENTER
TREE DOWN ALONG SAND HILL RD NEAR LOY LN
0756 PM HAIL 2 WNW GAMBER 39.47N 76.96W
05/31/2015 M0.75 INCH CARROLL MD TRAINED SPOTTER
0800 PM TSTM WND DMG 2 NE GAMBER 39.48N 76.91W
05/31/2015 CARROLL MD TRAINED SPOTTER
MULTIPLE TREES DOWN
1022 PM TSTM WND DMG THURMONT 39.62N 77.41W
05/31/2015 FREDERICK MD 911 CALL CENTER
0220 PM TSTM WND DMG 1 S CROZET 38.06N 78.70W
06/01/2015 ALBEMARLE VA 911 CALL CENTER
TREE DOWN NEAR 800 BLOCK CROZET AVE
0220 PM TSTM WND DMG CROZET 38.07N 78.71W
06/01/2015 ALBEMARLE VA 911 CALL CENTER
TREE DOWN NEAR 5900 BLOCK OF JARMANS GAP RD
0220 PM TSTM WND DMG 1 S CROZET 38.05N 78.70W
06/01/2015 ALBEMARLE VA 911 CALL CENTER
TREE DOWN NEAR 100 BLOCK OF MILLER SCHOOL RD
0220 PM TSTM WND DMG CROZET 38.07N 78.70W
06/01/2015 ALBEMARLE VA 911 CALL CENTER
TREE DOWN NEAR 1200 BLOCK OF BLUE RIDGE AVE
0227 PM MARINE TSTM WIND 2 SE COBB ISLAND 38.24N 76.83W
06/01/2015 M39 MPH ANZ537 MD BUOY
34-KNOT WIND GUST MEASURED AT COBB POINT BUOY.
0314 PM TSTM WND DMG CALIFORNIA 38.30N 76.49W
06/01/2015 ST. MARYS MD 911 CALL CENTER
A TREE WAS REPORTED DOWN AT THE INTERSECTION OF SPRUCE
DRIVE AND CHESTNUT ROAD.
0322 PM TSTM WND DMG 2 NE GREAT MILLS 38.25N 76.48W
06/01/2015 ST. MARYS MD 911 CALL CENTER
A TREE WAS REPORTED DOWN ON QUATMAN ROAD NEAR GREAT
MILLS ROAD.
0340 PM MARINE TSTM WIND 2 ENE PATUXENT RIVER NA 38.28N 76.41W
06/01/2015 M54 MPH ST. MARYS MD AWOS
47-KNOT WIND GUST MEASURED AT PATUXENT RIVER NAVAL
STATION.
0420 PM MARINE TSTM WIND 2 E ROSSLYN 38.90N 77.04W
06/01/2015 M39 MPH DISTRICT OF COLUMB DC MESONET
34-KNOT WIND GUST MEASURED AT GEORGE WASHINGTON
UNIVERSITY MESONET.
0425 PM FUNNEL CLOUD WOODSTOCK 38.88N 78.52W
06/01/2015 SHENANDOAH VA TRAINED SPOTTER
A FUNNEL CLOUD WAS REPORTED NEAR WOODSTOCK.
0426 PM TSTM WND DMG 2 W HARMONY 38.87N 78.63W
06/01/2015 SHENANDOAH VA 911 CALL CENTER
A TREE WAS REPORTED DOWN AT STONEY CREEK ROAD AND ROUTE
42.
0426 PM TSTM WND DMG 2 W HARMONY 38.87N 78.64W
06/01/2015 SHENANDOAH VA 911 CALL CENTER
MULTIPLE TREES WERE REPORTED DOWN ON SENEDO ROAD AT
RIDGE HOLLOW ROAD.
0426 PM TSTM WND DMG 2 WNW HARMONY 38.88N 78.63W
06/01/2015 SHENANDOAH VA PUBLIC
A BARN ROOF WAS BLOWN OFF AND SEVERAL LARGE TREE LIMBS
SNAPPED ON EARL SINE ROAD.
0432 PM HAIL 2 S BETHEL 39.00N 78.04W
06/01/2015 M0.88 INCH WARREN VA TRAINED SPOTTER
NICKEL SIZE HAIL
0442 PM HAIL WOODSTOCK 38.88N 78.52W
06/01/2015 M0.88 INCH SHENANDOAH VA 911 CALL CENTER
NICKEL SIZE HAIL
0445 PM TSTM WND DMG 1 NNE GLADSTONE 37.56N 78.84W
06/01/2015 NELSON VA BROADCAST MEDIA
SEVERAL TREES DOWN BLOCKING US-60
0445 PM HAIL 1 W MAURERTOWN 38.93N 78.49W
06/01/2015 E1.25 INCH SHENANDOAH VA PUBLIC
HALF DOLLAR SIZE HAIL
0449 PM HAIL 2 S MAURERTOWN 38.89N 78.46W
06/01/2015 E1.00 INCH SHENANDOAH VA PUBLIC
QUARTER SIZE HAIL
0454 PM HAIL 1 SSE MAURERTOWN 38.92N 78.45W
06/01/2015 E1.00 INCH SHENANDOAH VA PUBLIC
QUARTER SIZE HAIL
0500 PM HAIL 3 SSE TOMS BROOK 38.91N 78.42W
06/01/2015 M0.88 INCH SHENANDOAH VA TRAINED SPOTTER
NICKEL SIZE HAIL
0512 PM MARINE TSTM WIND 3 W SPARROWS POINT 39.22N 76.53W
06/01/2015 M39 MPH ANZ538 MD MESONET
34-KNOT WIND GUST MEASURED AT KEY BRIDGE MESONET.
0513 PM HAIL 3 N BENTONVILLE 38.87N 78.33W
06/01/2015 E1.75 INCH WARREN VA PUBLIC
GOLF BALL SIZE HAIL
0517 PM HAIL 3 S FORT VALLEY 38.90N 78.30W
06/01/2015 M1.25 INCH WARREN VA TRAINED SPOTTER
HALF DOLLAR SIZE HAIL
0518 PM HAIL 3 WNW KARO 38.89N 78.31W
06/01/2015 E1.75 INCH WARREN VA PUBLIC
GOLF BALL SIZE HAIL
0522 PM HAIL 2 NW KARO 38.89N 78.28W
06/01/2015 E1.50 INCH WARREN VA PUBLIC
PING PONG BALL SIZE HAIL
0524 PM MARINE TSTM WIND 1 NNW EASTPORT 38.99N 76.49W
06/01/2015 M47 MPH ANNE ARUNDEL MD ASOS
41-KNOT WIND GUST MEASURED.
0525 PM HAIL 2 WNW KARO 38.88N 78.28W
06/01/2015 E1.50 INCH WARREN VA PUBLIC
PING PONG BALL SIZE HAIL
0527 PM HAIL 2 NNW KARO 38.89N 78.26W
06/01/2015 E1.00 INCH WARREN VA PUBLIC
QUARTER SIZE HAIL
0537 PM MARINE TSTM WIND 1 SE EASTPORT 38.96N 76.46W
06/01/2015 M45 MPH ANZ532 MD BUOY
39-KNOT WIND GUST MEASURED AT GREENBURY POINT BUOY.
0542 PM MARINE TSTM WIND 1 E BAY RIDGE 38.94N 76.44W
06/01/2015 M56 MPH ANZ532 MD BUOY
49-KNOT WIND GUST MEASURED AT TOLLY POINT BUOY.
0600 PM MARINE TSTM WIND 9 SE MIDDLE RIVER 39.21N 76.25W
06/01/2015 M44 MPH ANZ531 MD BUOY
38-KNOT WIND GUST MEASURED AT TOLCHESTER BUOY.
0604 PM MARINE TSTM WIND 2 SE COBB ISLAND 38.24N 76.83W
06/01/2015 M51 MPH ANZ537 MD BUOY
44-KNOT WIND GUST MEASURED AT COBB ISLAND BUOY.
0605 PM MARINE TSTM WIND 5 ESE BAY RIDGE 38.92N 76.36W
06/01/2015 M44 MPH ANZ532 MD BUOY
38-KNOT WIND GUST MEASURED AT KENT ISLAND.
0620 PM HAIL 1 SE BELMONT 39.06N 77.50W
06/01/2015 E1.00 INCH LOUDOUN VA PUBLIC
QUARTER SIZE HAIL
0622 PM TSTM WND DMG 1 SSW ALEXANDRIA 38.81N 77.09W
06/01/2015 CITY OF ALEXANDRIA VA 911 CALL CENTER
A TREE WAS DOWN BLOCKING DUKE STREET NEAR ARELL COURT.
0623 PM TSTM WND DMG 2 NE BELMONT 39.09N 77.49W
06/01/2015 LOUDOUN VA 911 CALL CENTER
A TREE FELL ON A HOUSE ON UPPER BELMONT PLACE.
0623 PM TSTM WND DMG 2 NNE BELMONT 39.10N 77.49W
06/01/2015 LOUDOUN VA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON RIVERPOINT DRIVE.
0625 PM HAIL 1 NE ASHBURN 39.05N 77.47W
06/01/2015 M0.75 INCH LOUDOUN VA PUBLIC
PENNY SIZE HAIL
0625 PM FLASH FLOOD LOCH RAVEN VILLAGE 39.39N 76.58W
06/01/2015 BALTIMORE MD 911 CALL CENTER
TWO FEET OF FLOWING WATER WAS REPORTED ACROSS THE
ROADWAY NEAR THE INTERSECTION OF LOCH RAVEN BOULEVARD
AND TAYLOR AVENUE.
0628 PM MARINE TSTM WIND 1 S REAGAN NATIONAL AIR 38.85N 77.03W
06/01/2015 M39 MPH ARLINGTON VA ASOS
34-KNOT WIND GUST MEASURED AT REAGAN NATIONAL AIRPORT.
0628 PM TSTM WND DMG 1 WNW NATIONAL HARBOR 38.80N 77.05W
06/01/2015 CITY OF ALEXANDRIA VA 911 CALL CENTER
A TREE WAS REPORTED DOWN IN THE 400 BLOCK OF SOUTH
WASHINGTON STREET.
0631 PM TSTM WND DMG 1 ENE ALEXANDRIA 38.83N 77.06W
06/01/2015 CITY OF ALEXANDRIA VA PUBLIC
A LARGE TREE LIMB WAS SNAPPED ON SANFORD STREET AT WEST
DEL RAY AVENUE.
0633 PM TSTM WND DMG THE WHITE HOUSE 38.90N 77.03W
06/01/2015 DISTRICT OF COLUMB DC BROADCAST MEDIA
A TREE FELL ONTO A BUS ON K STREET NORTHWEST NEAR 15TH
STREET NORTHWEST.
0635 PM TSTM WND DMG ADAMS MORGAN 38.93N 77.04W
06/01/2015 DISTRICT OF COLUMB DC PUBLIC
A LARGE TREE LIMB WAS REPORTED DOWN ON HOBART STREET
NORTHWEST.
0635 PM HAIL 1 SE COUNTRYSIDE 39.04N 77.41W
06/01/2015 E1.00 INCH LOUDOUN VA PUBLIC
QUARTER SIZE HAIL
0637 PM MARINE TSTM WIND 1 S REAGAN NATIONAL AIR 38.85N 77.03W
06/01/2015 M44 MPH ARLINGTON VA ASOS
38-KNOT WIND GUST MEASURED AT REAGAN NATIONAL AIRPORT.
0637 PM FLASH FLOOD 1 WNW PLEASANT HILLS 39.49N 76.41W
06/01/2015 HARFORD MD DEPT OF HIGHWAYS
HARFORD ROAD REPORTED FLOODED AND CLOSED NORTH OF
RECKORD ROAD NEAR ROCKY BRANCH.
0650 PM FLASH FLOOD 1 SSW BENSON 39.50N 76.39W
06/01/2015 HARFORD MD FIRE DEPT/RESCUE
FLOOD WATER RESCUE REPORTED AT BELAIR ROAD AND TALMADGE
DRIVE. THE ROAD WAS CLOSED IN BOTH DIRECTIONS.
0744 PM MARINE TSTM WIND 13 SE FISHING CREEK 38.22N 76.04W
06/01/2015 M40 MPH ANZ543 MD BUOY
35-KNOT WIND GUST MEASURED AT BISHOPS HEAD BUOY.
0859 PM FLOOD BROOKEVILLE 39.18N 77.06W
06/01/2015 MONTGOMERY MD DEPT OF HIGHWAYS
MARYLAND ROUTE 97 REPORTED FLOODED AND CLOSED AT REDDY
BRANCH IN BROOKEVILLE.
&&
EVENT NUMBER LWX1500155 LWX1500149 LWX1500152 LWX1500154 LWX1500150
LWX1500151 LWX1500153 LWX1500156 LWX1500157 LWX1500158 LWX1500159
LWX1500160 LWX1500163 LWX1500162 LWX1500161 LWX1500164 LWX1500166
LWX1500169 LWX1500170 LWX1500172 LWX1500165 LWX1500168 LWX1500173
LWX1500198 LWX1500196 LWX1500197 LWX1500167 LWX1500178 LWX1500203
LWX1500171 LWX1500199 LWX1500200 LWX1500174 LWX1500201 LWX1500202
LWX1500177 LWX1500176 LWX1500182 LWX1500180 LWX1500181 LWX1500204
LWX1500192 LWX1500188 LWX1500189 LWX1500175 LWX1500187 LWX1500179
LWX1500193 LWX1500195 LWX1500191 LWX1500185 LWX1500205 LWX1500183
LWX1500184 LWX1500186 LWX1500194 LWX1500190
THIS IS A PRELIMINARY SUMMARY OF STORM REPORTS WE HAVE RECEIEVED
TODAY MONDAY JUNE 1ST 2015.
DHLocal storm report, Jun 1, 10:07 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1107 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM MARINE TSTM WIND 13 SE FISHING CREEK 38.22N 76.04W
06/01/2015 M40 MPH ANZ543 MD BUOY
35-KNOT WIND GUST MEASURED AT BISHOPS HEAD BUOY.
&&
EVENT NUMBER LWX1500206
DHFlash Flood, Greene
- When
- June 1, 10:15 PM EST to June 2, 10:57 PM EST
- Where
- Greene County, 1.53 mi SSE of Ruckersville to 1.52 mi SSE of Ruckersville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.209, -78.360
The 1500 block of route 616 was closed due to water over the bridge. VDOT reopened Carpenters Mill Road the following morning.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, June 1, 20154 deaths · 3 injured · $18,000 · 2 in hail · 11 events
- Hail and Damaging Wind in West Virginia, June 1, 20151 death · 2 injured · $22,000 · 1 in hail · 5 events
- High Surf in Hawaii, June 1 to 3, 20151 death · 16 events
- Flooding in Arkansas, June 1 to 30, 2015$29 million · 4 events
- Flooding in Texas, June 1 to 30, 2015$30 million · 2 events
- Flooding in Louisiana, June 1 to 30, 20151 injured · $15 million · 6 events
- Flooding in Nebraska, June 1 to 30, 2015$9.1 million · 3 events
- Flash Flooding and Flood in South Dakota, June 1 to 3, 2015$953,000 · 4.5 in hail · 15 events
- Flooding in South Dakota, June 1 to 13, 2015$700,000 · 2 events
- Flash Flooding and Hail in Washington, June 1, 2015$410,000 · 0.75 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 1 to 3, 2015$100,000 · 2 in hail · 15 events
- Damaging Winds in Utah, June 1, 20151 injured · $50,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580920.